Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 50, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2025, 6:43 PM PDT for Inyo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2025, 6:43 PM PDT (01:43 UTC)
- Expired
- Aug 25, 2025, 9:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 128 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770
WGUS55 KVEF 260143
FFWVEF
CAC027-260445-
/O.NEW.KVEF.FF.W.0050.250826T0143Z-250826T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
643 PM PDT Mon Aug 25 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South Central Inyo County in south central California...
* Until 945 PM PDT.
* At 643 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Panamint Springs, Homewood Canyon-Valley Wells, Panamint Valley
Road, and CA-190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3613 11701 3600 11713 3581 11729 3586 11740
3641 11761 3658 11740 3662 11727 3647 11706
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN2 follow-up statements
265
WGUS75 KVEF 260335
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
835 PM PDT Mon Aug 25 2025
CAC027-260445-
/O.CON.KVEF.FF.W.0050.000000T0000Z-250826T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
835 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM PDT THIS
EVENING FOR SOUTH CENTRAL INYO COUNTY...
At 835 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Panamint Springs, Homewood Canyon-Valley Wells, Panamint Valley
Road, and CA-190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3613 11701 3600 11713 3581 11729 3586 11740
3641 11761 3658 11740 3662 11727 3647 11706
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN475
WGUS75 KVEF 260437
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
937 PM PDT Mon Aug 25 2025
CAC027-260447-
/O.EXP.KVEF.FF.W.0050.000000T0000Z-250826T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
937 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM PDT THIS EVENING FOR
SOUTH CENTRAL INYO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3613 11701 3600 11713 3581 11729 3586 11740
3641 11761 3658 11740 3662 11727 3647 11706
$$
COWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 5:45 PM PDT, 58 minutes earlier. Its key messages:
- * Widespread showers and thunderstorms continue through Monday night, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as for far southern San Bernardino County. Showers and thunderstorms are most likely on Tuesday with decreasing chances through the rest of the week. * Temperatures will be much cooler on Tuesday than in it has been lately. However temperatures will rebound and approach seasonal norms by the weekend.
Area forecast discussion, Aug 25, 5:45 PM PDT, 58 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 545 PM PDT Mon Aug 25 2025 .KEY MESSAGES... * Widespread showers and thunderstorms continue through Monday night, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as for far southern San Bernardino County. Showers and thunderstorms are most likely on Tuesday with decreasing chances through the rest of the week. * Temperatures will be much cooler on Tuesday than in it has been lately. However temperatures will rebound and approach seasonal norms by the weekend. .DISCUSSION...Today through Monday Thunderstorm activity has been focused mainly along the higher terrain from northeast Clark county through Lincoln County and along the Sierra Crest this afternoon. A cloud shield associated with decaying nocturnal storms last night has limited convection across most of Clark and Mohave Counties thus far today. Clearing is southern San Bernardino is providing an opening for strong thunderstorms in the Morongo Basin and will serve a the focus for strong storms throughout the evening hours. Sufficient precipitable water and thermodynamics isolate this area for the potential for rain rates of 1-2 inches per hour this evening. The chance for stormy weather continues with an overnight cluster of storms over Clark and Mohave counties bringing a potential mess for rush hour Tuesday morning in Las Vegas. All of this is due to a continued influx of monsoon moisture compliments of our four corners high, complimented by onshore flow due to a shortwave trough off the California coast. This southwest flow is bringing drier air into the area. While this drying reduces available moisture, it also provides dynamic forcing, creating an environment where storms can form more easily without the need for orographic lift. While Tuesday will be the most convectively active day this week, thunderstorms are possible each day through the weekend with decreasing chances each day and storms becoming more and more terrain-driven. With the influence of the shortwave trough, temperatures will be cooler across the region on Tuesday. High temperatures will be around ten degrees below normal Tuesday, although that could vary widely depending on cloud cover and associated thunderstorm activity. With fewer clouds and drier air on Wednesday, a warming trend ensues. Temperatures will rebound slowly approaching climatologic normal by the weekend. && .AVIATION...For Harry Reid...For the 00Z Forecast Package...It looks like thunderstorms have ended for the remainder of the evening with just a few showers possible over the surrounding mountains. Winds will be a little tricky this evening with northwest to north winds generally around 10 knots or less; however, some gusts to around 15 knots are possible through 03z. There is also the possibility of storms developing late tonight, closer to sunrise and gone ahead and reintroduced VCTS into the TAF, although confidence does remain low at this time. If this occurs, we will need to watch for the threat of gusty outflow winds. The greater threat of showers and thunderstorms will be after 19z with gusty outflow winds and CIGs down to around 8k feet. Temperatures are not expected to reach 100F on Tuesday. For the rest of southern Nevada, northwestern Arizona and southeastern California...For the 00Z Forecast Package...Showers and thunderstorms will be more widespread this evening across Inyo and western San Bernardino counties, impacting the KDAG and KBIH TAF sites. Gusty and variable outflow winds will be possible through the evening hours. Elsewhere a few showers are possible, mainly over the higher terrain overnight, but little impacts to the other TAF sites. Outside of any thunderstorm influences, look for winds to generally remain less than 10 knots along with CIGs AOA 12k feet. Scattered thunderstorms are again expected Tuesday and could potentially impact all TAF sites. Gusty outflow winds will remain a concern through the day. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Berc AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 25, 4:18 PM PDT, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
418 PM PDT Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Flash Flood 2 E Joshua Tree 34.14N 116.28W
08/25/2025 San Bernardino CA Trained Spotter
CA-62 flooded at White Feather Road.
0347 PM Tstm Wnd Gst 2 WSW Twentynine Palms 34.13N 116.08W
08/25/2025 M68 MPH San Bernardino CA Trained Spotter
Trained weather spotter reported a wind gust
to 68 mph.
0410 PM Flash Flood Twentynine Palms 34.14N 116.05W
08/25/2025 San Bernardino CA Law Enforcement
CA 62 flooded at Adobe Rd in Twentynine
Palms.
&&Local storm report, Aug 25, 4:25 PM PDT, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
425 PM PDT Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Flash Flood 3 W Twentynine Palms 34.14N 116.10W
08/25/2025 San Bernardino CA Broadcast Media
CA-62 flooded at Encelia Dr. Multiple
vehicles trapped in fast moving water.
&&
BEPLocal storm report, Aug 25, 6:35 PM PDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
635 PM PDT Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Flash Flood 6 SSW Trona 35.68N 117.39W
08/25/2025 San Bernardino CA Law Enforcement
CHP reports Flash Flood along SR-178 near
Pinnacle Road.
&&
BEPThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:01 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 44 min |
| Aug 25, 5:19 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Aug 25, 7:36 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Aug 25, 8:04 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Aug 26, 1:53 AM PDT | Flood Watch | VEF | Inyo | 19 hr |
| Aug 26, 2:14 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 26, 2:54 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 111 min |
| Aug 26, 4:06 PM PDT | Severe Thunderstorm Warning | VEF | Inyo, San Bernardino | 54 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.